Skip Nav
Disney
Channel Your Inner Disney Villain With This 1-Stop-Shop Collection
Women
18 Vagina Facts You Really, Really Need to Know
Online Dating
Here's Where to Find Your New Favorite Dating App

Will "The Pill" Make Me Fat?

Will "The Pill" Make Me Fat?

Dear Sugar
I have been on Yasmin (birth control pill) for a couple of weeks due to an irregular period. I feel OK, but I am nervous about gaining weight. I've always been a skinny girl and I love it. Some say gaining weight is a myth, others say it's true! To put this controversy to rest, can you tell me ... which is it? And if so...what causes you to gain the weight? On The Pill Jill

Dear On The Pill Jill
It's true that birth control pills may cause you to gain weight, but like anything else, it's not a hard and fast rule for everybody. The hormones in "The Pill" are progestin and estrogen. Since your appetite may grow, the estrogen part of the pill is what makes you feel like you are bloated because your body is reacting to the excess of sodium. By reducing your salt intake and by choosing a pill with a low level of estrogen, you can help control bloating. You may even be one of the lucky few that experience weight loss. Generally women's weights fluctuate by a few pounds here and there so don't be super sensitive to it once you start the pill. Control your diet and continue to exercise regularly even at first when you may experience feeling achy ness or tenderness (very common symptoms when you begin taking birth control) to help control the weight. Also, just so you know - we are talking a few pounds of water weight at most, nothing excessive.

Join The Conversation
mille-lily mille-lily 9 years
has it made you put on weitgh?
What Is a Foot Fetish?
Sexy Halloween Costumes Gone Wrong
Adventurous Sex Challenge
Sexy Jon Snow Halloween Costume
From Our Partners
Latest Love
All the Latest From Ryan Reynolds